Viewing 2 posts - 1 through 2 (of 2 total)
  • Author
    Posts
  • Anonymous
      Post count: 93172

      Hi everyone again.
      Thank you so much for the info you all gave me..
      I’m going to look into a lot of those suggestions.
      Panic attacks and the sort.. I took anti-depressants and they made me physically ill.
      So I stopped taking them.. depression doesnt come as severe.. but they still happen.
      I don’t like taken meds anyways.
      I’m not on any right now for the Graves.. since I lost my insurance.. everything got pulled.. including meds.
      Went to the emergency room last night.. my eyeball actually popped out of its socket. and yes.. i put the thing back in :)
      Please tell me I’m not the only one.
      Has anyone ever had this happen to them before? I knew my eyes were big.. but not to the point where they’d FALL out!
      I can look back on it now and laugh a little bit.. (have to admit it.. it was kind of funny)
      life is too serious to take seriously.
      I’m going to an opthomologist next week to make sure there was no nerve damage.
      im going to check on clinics, medicare and the sort next week.
      Thank you all for being here and answering me..
      you all are a life saver..
      Sue

      Anonymous
        Post count: 93172

        I don’t know what I did to the subject line on my previous message, but I wanted you to know that the previous message was directed to you.

        If you go to the Mining Company’s thyroid website, there are some links to websites about Grave’s eye disease. It’s been a long time since I’ve looked at them, but I remember seeing some websites (for people who post here on the BB) with personal accounts of people’s experiences with GED. I think some of these will let you know how bad it can get.

        Keep in mind, however, that not very many people get the very serious eye problems that many of these people have encountered.

        I have “slight” ophthalmopathy. I first started noticing bags under my eyes in 1996, but figured I was just hitting middle age, and spending too much time looking in mirrors lighted by flourescent lights. My Grave’s was diagnosed 1 1/2 years later, and my eyes were diagnosed 6 months after that (stupid endocrinologist!!) Anyway, my eye problems have mostly been limited to bags under the eyes, slight protrusion, dry eyes, and (since early 1998) slight pain/discomfort in my right eye when I look up and to the side. For about 3 months when I first started ATD’s, and was somewhat hypo, I had slight double vision when I first woke up in the morning. Once I switched endocrinologists, and got on a better dose of ATD, the double vision went away. To look at me now, you might think that I look tired, but other than that, my eyes look pretty normal.

        In terms of treatment, I use artificial tears periodically throughout the day, and for a while I used ibuprofen, but that never seemed to make a difference.

        I don’t know what treatment you’re choosing for your Grave’s, but you might want to ask your endo and ophtho about whether, in your case, they recommend RAI while you have active eye disease. In some people, there’s at least a temporary worsening of eye symptoms after RAI, which can be helped with steroids. But my ophtho recommended that I hold off on RAI until my eyes settle down, unless my endo had a compelling reason why I would need RAI sooner. (There was an article in one of the medical journals about a year and a half ago on the connection between RAI and increasing eye problems. I think you can link to an abstract of it through the mining company thyroid website.)

      Viewing 2 posts - 1 through 2 (of 2 total)
      • You must be logged in to reply to this topic.